Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 208, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 12, 2005, 4:30 PM CDT for Pratt County, Stafford County, Kansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2005, 4:30 PM CDT (21:30 UTC)
- Expired
- Jul 12, 2005, 5:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
Counties Pratt County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 97 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 951 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1350 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 122131 SVRDDC KSC151-185-122215- /O.NEW.KDDC.SV.W.0208.050712T2130Z-050712T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 430 PM CDT TUE JUL 12 2005 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN PRATT COUNTY IN SOUTH CENTRAL KANSAS. SOUTHWESTERN STAFFORD COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 515 PM CDT * AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DILLWYN...MOVING SOUTH AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF NORTHWESTERN PRATT COUNTY... RURAL AREAS OF SOUTHWESTERN STAFFORD COUNTY... DILLWYN... HOPEWELL... BYERS... IUKA... CULLISON... PRATT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3797 9885 3797 9899 3756 9900 3761 9863 $$ 18
2 follow-up statements
000 WWUS53 KDDC 122144 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 444 PM CDT TUE JUL 12 2005 KSC151-185-122215- /O.CON.KDDC.SV.W.0208.000000T0000Z-050712T2215Z/ STAFFORD KS-PRATT KS- 444 PM CDT TUE JUL 12 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHWESTERN STAFFORD AND NORTHWESTERN PRATT COUNTIES UNTIL 515 PM CDT... AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOPEWELL...AND MOVING SOUTH AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF NORTHWESTERN PRATT COUNTY... RURAL AREAS OF SOUTHWESTERN STAFFORD COUNTY... HOPEWELL... IUKA... CULLISON... AT 425 PM THE PUBLIC REPORTED 60 MPH WIND IN MACKSVILLE. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3797 9885 3797 9899 3756 9900 3761 9863 $$ & 18
000 WWUS53 KDDC 122200 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 459 PM CDT TUE JUL 12 2005 KSC151-185-122209- /O.CAN.KDDC.SV.W.0208.000000T0000Z-050712T2215Z/ STAFFORD KS-PRATT KS- 459 PM CDT TUE JUL 12 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWEST PRATT AND SOUTHWEST STAFFORD COUNTIES HAS BEEN CANCELLED... AT 457 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAS DIMINISHED AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM THAT WAS LOCATED 4 MILES NORTH OF CULLISON...MOVING SOUTH AT 30 MPH.. LAT...LON 3797 9885 3797 9899 3756 9900 3761 9863 $$ 18
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:36 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 12, 2:36 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 236 PM CDT TUE JUL 12 2005 .DISCUSSION... DAYS 1-2... MAIN CHALLENGE THIS FCST CYCLE IS PCPN CHANCES TONIGHT AND TOMORROW. AN OLD WASHED OUT FRONTAL BOUNDARY WAS LOCATED ALONG THE I-70 CORRIDOR EARLY THIS AFTERNOON. SUBTLE, WEAK FRONTOGENESIS FORCING AND CONVERGENCE IN THE LOWER TROPOSPHERE PROVIDED THE FOCUS FOR INITIATION OF A SMALL COMPLEX OF STORMS JUST EAST OF THE DDC CWA. AS OF THE TIME OF THIS WRITING (1925Z), A FEW SMALL -SHRA/-TSRA WERE DEVELOPING IN RUSH COUNTY SOUTH INTO BARBER COUNTY. THIS DEVELOPMENT IS IN AN ENVIRONMENT WITH NOT MUCH CONVECTIVE INHIBITION WITH H7 TEMPS AROUND +9C. ISOLATED TO WIDELY SCATTERED CONVECTION MAY PERSIST INTO THE NIGHTTIME HOURS IN AN AREA OF INCREASING 850MB FGEN AND CONVERGENCE ACROSS WESTERN KANSAS. THE NAM SHOWS INCREASING SOUTHERLY LOW LEVEL FLOW CONVERGING WITH INCREASING NORTH- NORTHEASTERLY FLOW AROUND THE BACKSIDE OF THE REMNANTS OF DENNIS. THE 18Z RUN OF THE NAM CONTINUES TO INDICATE DEVELOPMENT ALONG THIS ZONE OF MESOSCALE FORCING, SO WILL CONTINUE WITH 20-30 POPS TONIGHT INTO THE FIRST PART OF WEDNESDAY. THE BACKDOOR PUSH OF COOLER AIR FROM THE NORTHEAST WILL FORCE THE BEST MESOSCALE FORCING SOUTH OF THE AREA BY LATER IN THE DAY WEDNESDAY, SO WILL REDUCE POPS TO NEXT TO NIL BY AFTERNOON. SURFACE HIGH PRESSURE WILL BECOME THE DOMINANT FEATURE WEDNESDAY NIGHT INTO THURSDAY, SO TRANQUIL WEATHER SHOULD PREVAIL WITH EASTERLY WINDS AND HIGHS IN THE LOWER 90S. DAYS 3-7... THE MEDIUM RANGE MODELS CONTINUE TO HOLD ON TO THE IDEA OF A PROGRESSIVE UPPER TROUGH MOVING EAST ALONG THE CANADIAN BORDER THIS WEEKEND. THE GFS/ECMWF AND CANADIAN MODELS SUGGEST THAT A SURFACE COOL FRONT ASSOCIATED WITH THE UPPER WAVE WILL MOVE SOUTHEAST ACROSS THE AREA LATE SUNDAY AFTERNOON OR SUNDAY EVENING. PREVIOUS SHIFT INTRODUCED SOME SLIGHT CHANCE POPS STARTING ON MONDAY. HAVE KEPT THIS GOING AND HAVE INCLUDED THE SUNDAY NIGHT PERIOD AS WELL CONSIDERING THE FORECAST POSITION OF THE FRONT. ONLY OTHER SIGNIFICANT CHANGES TO THE FORECAST WERE TO BUMP UP HIGH TEMPERATURES FORECAST FOR SATURDAY AND SUNDAY, AHEAD OF THE FRONT. WITH WARM TEMPERATURES OVER THE REGION BY THEN, WE COULD SEE TEMPERATURES IN THE UPPER 90S TO NEAR 100 DEGREES. MONDAY INTO TUESDAY SHOULD SEE TEMPERATURES FALLING BACK A FEW DEGREES BASED ON THE FRONT MOVING THROUGH. IN THE 8 TO 10 DAY PERIOD, THE LONG RANGE GFS AS WELL AS THE 240 HR ECMWF 500 MEAN HT CHART SHOW THE UPPER LEVEL HIGH BACK OVER THE GREAT BASIN WITH AN UPPER LEVEL TROUGH SITUATED OVER THE GREAT LAKES AND MID MISSISSIPPI VALLEY. IF THIS PATTERN VERIFIES, WE SHOULD SEE A FRONTAL BOUNDARY SOMEWHERE IN THE VICINITY OF SOUTHWEST KANSAS. WILL CONTINUE WITH THE NEAR NORMAL TEMPERATURES AND KEEP THE RAINFALL AT NEAR NORMAL, GIVEN THE POTENTIAL FOR NIGHTTIME MCSS. && .PRELIMINARY POINT TEMPS/POPS... DDC 67 91 67 93 / 20 10 10 0 GCK 66 91 65 95 / 20 10 10 0 EHA 64 91 66 93 / 30 20 10 0 LBL 66 91 67 93 / 30 20 10 0 HYS 67 90 66 93 / 10 10 0 0 P28 69 91 69 93 / 30 20 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... .KS...NONE. && UMSCHEID/GERARD
Hazardous weather outlook, Jul 12, 5:00 AM CDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 500 AM CDT TUE JUL 12 2005 KSZ030-031-043>046-061>066-074>081-084>090-131000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 500 AM CDT (400 AM MDT) TUE JUL 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS WILL BE POSSIBLE TODAY INTO EARLY TONIGHT AND SHOULD BE MAINLY UNDER SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER ACTIVATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. 06
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.